Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 142, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 13, 2019, 3:36 PM CDT for Brewster County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2019, 3:36 PM CDT (20:36 UTC)
- Expired
- May 13, 2019, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Brewster County, TX
The radar
The Laughlin AFB radar (KDFX), 245 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
336
WUUS54 KMAF 132036
SVRMAF
TXC043-132115-
/O.NEW.KMAF.SV.W.0142.190513T2036Z-190513T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
336 PM CDT Mon May 13 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Central Brewster County in southwestern Texas...
* Until 415 PM CDT.
* At 336 PM CDT, a severe thunderstorm was located 7 miles east of
Persimmon Gap, or 24 miles northeast of Panther Junction, moving
east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
central Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2957 10319 2975 10313 2979 10252 2975 10255
2977 10257 2975 10258 2973 10262 2974 10268
2968 10269 2964 10274 2960 10274 2960 10277
2955 10277 2952 10281 2949 10280 2945 10283
2941 10283 2940 10281 2937 10285
TIME...MOT...LOC 2036Z 280DEG 27KT 2965 10304
HAIL...1.25IN
WIND...60MPH
$$
492 follow-up statements
703
WWUS54 KMAF 132056
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
356 PM CDT Mon May 13 2019
TXC043-132115-
/O.CON.KMAF.SV.W.0142.000000T0000Z-190513T2115Z/
Brewster TX-
356 PM CDT Mon May 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL BREWSTER COUNTY...
At 356 PM CDT, a severe thunderstorm was located 18 miles east of
Persimmon Gap, or 28 miles northeast of Panther Junction, moving east
at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2957 10319 2975 10313 2979 10252 2975 10255
2977 10257 2975 10258 2973 10262 2974 10268
2968 10269 2964 10274 2960 10274 2960 10277
2955 10277 2952 10281 2949 10280 2945 10283
2941 10283 2940 10281 2937 10285
TIME...MOT...LOC 2056Z 280DEG 27KT 2962 10287
HAIL...1.25IN
WIND...60MPH
$$
87449
WWUS54 KMAF 132110
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
410 PM CDT Mon May 13 2019
TXC043-132120-
/O.EXP.KMAF.SV.W.0142.000000T0000Z-190513T2115Z/
Brewster TX-
410 PM CDT Mon May 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREWSTER COUNTY WILL
EXPIRE AT 415 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 2957 10319 2975 10313 2979 10252 2975 10255
2977 10257 2975 10258 2973 10262 2974 10268
2968 10269 2964 10274 2960 10274 2960 10277
2955 10277 2952 10281 2949 10280 2945 10283
2941 10283 2940 10281 2937 10285
TIME...MOT...LOC 2110Z 280DEG 27KT 2960 10276
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:14 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 13, 2:14 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 214 PM CDT Mon May 13 2019 .DISCUSSION... The upper-level low was in between El Paso City and Presidio with strong cloud top cooling in the difluent region aloft and with steep LRs there is a favorable set-up for SHRA/TSRA today. There is still the concern for a few severe storms and heavy rain. Severe concerns are mostly confined to the Trans Pecos/Big Bend where 0-6km bulk shear is strongest (40kts). Even though models have been inconsistent with timing/placement of QPF we have not lost all confidence and heavy rain is still possible as large area of SHRA/TSRA moves in from the west. Heavy rain is possible across the central PB, if not likely, between 3-7 PM. Heavy rain potential will mostly be across the srn PB/Lower Trans Pecos between 9 PM-1 AM. The upper low will move east through evening and by 06Z/Tue will be near the Pecos River in the Lower Trans Pecos and as such we will keep chance/likely PoPs until at least 06Z. Less cloud cover and height rises on Tue will start a warming and drying trend. An isold storm or 2 is possible in the Davis Mtns Wed PM with highs mostly 85-90. Prominent mid-level ridging Thur to contribute to warming pattern with highs U80s- M90s. Dryline will retreat to near the mtns Thur evening. SW flow will develop Fri in wake of mid-level ridge and the dryline will push out into the PB with a few severe dryline storms possible. ECMWF is much deeper/slower with mid- level trof than GFS and thus more favorable for severe storms to continue into Sat AM. In its wake dry conditions will follow, setting up Mon to be hot. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 55 79 58 84 / 50 10 0 0 Carlsbad 52 84 57 89 / 10 0 0 0 Dryden 57 83 61 86 / 70 10 0 10 Fort Stockton 53 81 58 86 / 50 0 0 0 Guadalupe Pass 52 78 57 83 / 10 0 0 0 Hobbs 49 81 54 86 / 20 0 0 0 Marfa 43 79 47 84 / 30 0 10 10 Midland Intl Airport 54 81 58 86 / 50 0 0 0 Odessa 54 81 58 86 / 50 0 0 0 Wink 52 83 57 89 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, May 13, 1:50 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 150 PM CDT Mon May 13 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-141900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 150 PM CDT Mon May 13 2019 /1250 PM MDT Mon May 13 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to persist this afternoon and evening across much of west Texas and southeastern New Mexico. A few thunderstorms may become strong to marginally severe with damaging winds and large hail possible. Slow movement of these storms will result in rainfall rates of one to one and a half inches per hour, causing localized flash flooding, especially in urban areas. Storm coverage will decrease later tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms are possible Friday afternoon through early Saturday morning. While it is too early to be precise on exact location and timing, large hail, damaging winds, and isolated tornadoes are increasingly likely. Stay weather aware and monitor for later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible and local interests should stay current with the latest weather forecast. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Special weather statement, May 13, 2:35 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
235 PM CDT Mon May 13 2019
TXZ279-132015-
Central Brewster County TX-
235 PM CDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER COUNTY
UNTIL 315 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Marathon, or 23 miles southeast of Alpine, moving
east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Marathon.
LAT...LON 3002 10343 3013 10346 3020 10346 3032 10313
3004 10304
TIME...MOT...LOC 1935Z 255DEG 13KT 3013 10338
80Special weather statement, May 13, 2:43 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
243 PM CDT Mon May 13 2019
TXZ061-062-132030-
Midland TX-Ector TX-
243 PM CDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ECTOR...SOUTHEASTERN
ANDREWS AND NORTHWESTERN MIDLAND COUNTIES UNTIL 330 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Odessa, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Midland, Odessa, Midland International Air and Space Port, West
Odessa, Odessa Schlemeyer Field, Warfield and Midland Airpark.
This includes Interstate 20 between mile markers 110 and 137.
LAT...LON 3167 10229 3176 10248 3209 10233 3209 10224
3200 10204
TIME...MOT...LOC 1943Z 207DEG 17KT 3179 10235
80Local storm report, May 13, 2:56 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
256 PM CDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 2 SE ODESSA 31.83N 102.34W
05/13/2019 M0.75 INCH Ector TX TRAINED SPOTTER
&&
SCOTT.KLEEBAUERLocal storm report, May 13, 3:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
324 PM CDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL MIDLAND 32.00N 102.08W
05/13/2019 M0.50 INCH MIDLAND TX PUBLIC
&&
SCOTT.KLEEBAUERLocal storm report, May 13, 3:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
332 PM CDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 W MIDLAND 32.00N 102.15W
05/13/2019 M0.88 INCH Midland TX PUBLIC
&&
SCOTT.KLEEBAUERSpecial weather statement, May 13, 3:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
336 PM CDT Mon May 13 2019
TXZ062-063-070-132115-
Midland TX-Reagan TX-Glasscock TX-
336 PM CDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLASSCOCK...
SOUTHEASTERN MIDLAND...NORTHERN REAGAN AND NORTHEASTERN UPTON
COUNTIES UNTIL 415 PM CDT...
At 336 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 19 miles south of Garden City to 30 miles
northwest of Reagan County Airport. Movement was northwest at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Saint Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3157 10171 3163 10178 3165 10177 3165 10180
3182 10199 3185 10150 3159 10127 3155 10127
TIME...MOT...LOC 2036Z 125DEG 18KT 3159 10137 3160 10167
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:18 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 13, 11:36 AM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| May 13, 12:30 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
| May 13, 12:46 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| May 13, 1:44 PM CDT | Special Weather Statement | MAF | Andrews | 46 min |
| May 13, 2:35 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| May 13, 2:43 PM CDT | Special Weather Statement | MAF | Midland | 47 min |
| May 13, 2:46 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 59 min |
| May 13, 2:52 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 113 min |
| May 13, 2:58 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 13, 3:08 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 13, 3:34 PM CDT | Areal Flood Advisory | MAF | Martin, Midland | 3 hr |
| May 13, 3:36 PM CDT | Special Weather Statement | MAF | Glasscock | 39 min |
| May 13, 3:40 PM CDT | Special Weather Statement | MAF | Ector | 50 min |
| May 13, 3:45 PM CDT | Special Weather Statement | MAF | Crane | 45 min |
| May 13, 3:48 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| May 13, 3:59 PM CDT | Special Weather Statement | MAF | Midland | 46 min |
| May 13, 4:03 PM CDT | Flash Flood Warning | MAF | Martin, Midland | 3 hr |
| May 13, 4:07 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 53 min |
| May 13, 4:11 PM CDT | Special Weather Statement | MAF | Midland | 49 min |
| May 13, 4:20 PM CDT | Special Weather Statement | MAF | Glasscock | 40 min |
| May 13, 4:37 PM CDT | Special Weather Statement | MAF | Upton | 38 min |
| May 13, 5:03 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 57 min |
| May 13, 5:32 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 58 min |
| May 13, 6:28 PM CDT | Areal Flood Advisory | MAF | Reagan | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.